MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TIBIAL ANCHOR STEM SIZE 5-6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,

SMITH & NEPHEW, INC. TIBIAL ANCHOR STEM SIZE 5-6; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Catalog Number 1-10011-300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew, inc., has initiated a field action to voluntarily remove the engage cementless partial knee system from the market.This complaint was originally processed in the engage surgical complaint management system prior to acquisition by smith & nephew, inc.The event has been reassessed and is being retrospectively reported in association with the field action.Additionally, the investigation of this incident previously conducted by engage surgical has been re-opened for review.A supplemental report will be provided upon completion of further investigation activities by smith & nephew, inc.
 
Event or Problem Description
It was reported that, after partial right knee arthroplasty was performed on (b)(6)2020 (documented under (b)(4)), the patient experienced unexplained pain around 5-months post-operation.X-ray and ct imaging showed no evidence of patient injury or device malfunction.Implants were intact, well placed, and the surrounding bone had no evidence of damage.Ct showed good bone approximation of the implants.Even though, due to the pain, revision surgery was conducted on (b)(6)2021.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: result of investigation: in this case, there was no evidence of serious patient injury, and the surgeon may have been unaware of the existing clinical guidance medial pain related to bone remodeling for cementless uka.Investigation update: as correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
TIBIAL ANCHOR STEM SIZE 5-6
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17011278
Report Number1020279-2023-01145
Device Sequence Number7032071
Product Code NJD
UDI-Device Identifier00885556873106
UDI-Public885556873106
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1-10011-300
Device Lot Number100071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1-10003-610, LOT: 100031; 1-10011-300, LOT: 100071; 1-10013-509, LOT:100130
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight66 KG